Alabama, 2008

Tornadoes and Hail in Alabama, May 8, 2008

May 8, 2008 · NWS BMX · 19 events in 10 counties and zones

A strong storm system and associated cold front swept through Central Alabama, causing numerous severe thunderstorms and isolated tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$683,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A strong storm system and associated cold front swept through Central Alabama, causing numerous severe thunderstorms and isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 8, 11:30 AM CST, 0 minutes earlier.

Area forecast discussion, May 8, 11:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT THU MAY 8 2008

.UPDATE...AVIATION DISCUSSION.

MESOSCALE FORECAST 16Z THROUGH 00Z.
SQUALL LINE EXTENDING FROM NW AL TO CENTRAL MS AT 16Z WILL REMAIN
INTACT AS IT MOVES THROUGH REMAINDER OF AL DURING AFTERNOON. SHEAR
ACROSS CENTRAL AL WILL REMAIN HIGHLY FAVORABLE FOR ROTATING STORMS
WITHIN LINE...AND ANTICIPATE A FEW SUPERCELL STORMS TO DEVELOP
AHEAD OF MAIN LINE. KJAN ISSUED A 15Z SOUNDING...WHICH COMPARED TO
THE 12Z SOUNDING SHOWED A CAPPING INVERSION AT 850 MB HAD BEEN
ERASED...BUT WARMER AIR WAS INCREASING IN THE MID LEVELS (AROUND
600 MB) WHICH HAD INCREASED THE TEMP BY 6 DEGREES C. STILL...NOT
ENOUGH WARM AIR TO PRODUCE CONVECTIVE INHIBITION...BUT PLENTY OF
CAPE AVAILABLE TO AGREE WITH SPC THAT ISOLATED
TORNADOES...INCLUDING POSSIBILITY OF LONG TRACKS...ARE POSSIBLE.

ENOUGH BREAKS IN CLOUDS IN WESTERN AL TO SUPPORT CONTINUED SUPERCELL
DEVELOPMENT AHEAD OF LINE...AND WOULD NOT BE SURPRISED TO SEE RAPID
SUPERCELL DEVELOPMENT IN AREAS WHERE CONVECTIVE TEMPERATURES IN THE
LOW 80S ARE REACHED.  GOOD NEWS IS WITH WARM INTRUSION IN MID
LEVELS...ARE NOT EXPECTED REDEVELOPMENT BEHIND SQUALL LINE.

STEFKOVICH

&&

SHORT TERM...TODAY AND TONIGHT.

ALL READY WATCHING ROUND ONE WORK ITS WAY THROUGH MS. EXPECTING THE
CONVECTIVE LINE OR LINES...IF YOU WILL...CONTINUE TO WEAKEN THROUGH
THE REST OF THE OVERNIGHT.  THEY ARE CURRENTLY MOVING INTO A LESS
FAVORABLE ENVIRONMENT OF LOWER SURFACE DEWPOINTS AND A CAPPING
INVERSION.  AS WE PROGRESS...THE CONVECTION WILL BEGIN TO TRANSITION
TO MORE SURFACE BASED DURING THE MID MORNING HOURS AS THE LOWER
BOUNDARY LAYER CAP WILL QUICKLY ERODE WITH SUN UP.  THIS IS WHEN THE
ACTION IS EXPECTED TO BEGIN INTENSIFYING...WITH A BROKEN CONVECTIVE
LINE AND MOST LIKELY INDIVIDUAL SUPERCELL DEVELOPMENT ACROSS THE
NORTHERN TWO THIRDS OF THE AREA THROUGH THE REST OF THE DAY.  THE
LINE PROGRESSION FROM WEST TO EAST MAY BE RATHER SLOW AS THE MAIN
UPPER SYSTEM BEGINS LIFTING TO OUR NORTH...BUT THE MAIN CELL MOTION
WILL BE RATHER QUICK BASED ON SHEAR PROFILES...FROM SOUTHWEST TO
NORTHEAST.  BIGGEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS
BASED ON THE GIVEN LAPSE RATES AND WIND PROFILES.

A DIFFICULT ELEMENT TO FOCUS ON WAS THE CHANCES OF TORNADIC
DEVELOPMENT.  THERE SEEMS TO BE A SMALL WINDOW WHERE LOW LEVEL SHEAR
WILL REACH A MAXIMUM DURING THE MID TO LATE MORNING THROUGH THE
EARLY AFTERNOON HOURS...BUT QUICKLY...THE ATMOSPHERE VEERS AT LOW
LEVELS...THEREBY DECREASING THE GENERAL RISK OF TORNADO DEVELOPMENT.
EVEN AS THE LOWER BOUNDARY LAYER WINDS CONTINUE TO VEER...ENOUGH
SPEED WITH SMALL DIRECTIONAL SHEAR WILL REMAIN TO KEEP THE STORMS
ROTATING A MID LEVELS INCREASING THE RISK FOR LONG LIVED SUPERCELLS
THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING.  EVENTUALLY DO
FEEL AS IF THE LINE WILL BECOME A LINEAR COMPLEX BY THE EVENT END.
AS ALWAYS...I HAVE ONLY DESCRIBED OVERALL SYNOPTIC DETAILS...THE
BIG MONKEY IN THE WRENCH WILL BE IN THE MESOSCALE DETAILS.
OUTFLOWS...EXISTING BOUNDARIES...ETC...CAN CHANGE SHEAR PROFILES AT
THE DROP OF A HAT...THAT IS THE REAL CHALLENGE OF TORNADIC
FORECASTING.

BEYOND THIS INITIAL WAVE OF ACTIVITY...THERE WILL BE A FOLLOW UP
WAVE WITH THE QUOTE UNQUOTE FRONTAL BOUNDARY...LATE IN THE AFTERNOON
THROUGH THE LATER EVENING.  THIS LINE WILL MOST LIKELY REMAIN
SHOWERY WITH SOME EMBEDDED THUNDER AS MOST OF THE SEVERE INDICIES
WILL HAVE DROPPED OFF DRAMATICALLY BY ITS ARRIVAL...STILL WILL BE
WORTH KEEPING AN EYE ON.

17/KLAWS

.LONG TERM...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY NIGHT...MOIST AND UNSTABLE AIR MASS WILL
REMAIN ACROSS THE AREA.  LIFTED INDICES DURING EACH AFTERNOON
EXPECTED TO BE MINUS 2 TO MINUS 4 AREA-WIDE.  IN ADDITION...WEAK
BOUNDARY WILL REMAIN ACROSS THE CENTRAL SECTIONS WITH A WEAK
IMPULSE FORECAST TO MOVE SOUTHEAST FRIDAY NIGHT INTO SATURDAY
MORNING ACROSS THE NORTHERN HALF OF THE AREA.  STORM PREDICTION
CENTER HAS NORTHERN THIRD OF THE AREA WITH A SLIGHT RISK OF SEVERE
STORMS TO ACCOUNT FOR THE INSTABILITY AND MOISTURE IN PLACE AS WELL
AS THE IMPULSE MOVING THROUGH.  WILL FORECAST SLIGHT CHANCE TO CHANCE
POPS ACROSS THE ENTIRE AREA THROUGH THE PERIOD.  HIGHS EACH DAY
MIDDLE TO UPPER 80S...EXCEPT SLIGHTLY COOLER EASTERN SECTIONS.
OVERNIGHT LOWS MAINLY IN THE 60S.

SUNDAY AND SUNDAY NIGHT...ACTIVE WEATHER PERIOD EXPECTED AS THE
NEXT STORM SYSTEM (SFC FRONT) MOVES INTO AND ACROSS THE AREA.  VERY
MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE...COUPLED WITH GOOD
UPPER SUPPORT POINTS TO ANOTHER ROUND OF POSSIBLE SEVERE WEATHER.
BEST INSTABILITY AND UPPER SUPPORT MOVES THROUGH DURING THE AFTERNOON
HOURS AND SHIFTS TO OUR EAST DURING THE EVENING.  WILL FORECAST
SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS
ACROSS THE NORTH.  WILL TAPER POPS SUNDAY NIGHT FROM WEST (20
PERCENT) TO EAST (50 PERCENT) WITH THE HIGHEST POPS EXTREME EAST AS
SYSTEM EXITS THE AREA.  HIGHS SUNDAY UPPER 70S TO LOWER 80S NORTH
AND 80 TO 85 SOUTH.  LOWS IN THE 50S.

MONDAY THROUGH WEDNESDAY...MUCH QUIETER WEATHER EXPECTED MONDAY AND
TUESDAY AS HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA.  NEXT
STORM SYSTEM ORGANIZES TO OUR WEST LATER TUESDAY NIGHT AND ADVANCES
EASTWARD ON WEDNESDAY.  DRY FORECAST FOR MONDAY AND TUESDAY...WITH
SLIGHT CHANCE POPS ACROSS THE EXTREME WEST LATER TUESDAY NIGHT.
WITH SYSTEM APPROACHING ON WEDNESDAY WILL FORECAST A CHANCE OF
SHOWERS AND THUNDERSTORMS AREA-WIDE.  HIGHS EACH DAY UPPER 70S TO
LOWER 80S NORTH AND 80 TO 85 SOUTH.  LOWS IN THE 50S EARLY IN THE
PERIOD...THEN MAINLY 60S BY THE END OF THE PERIOD.

&&

.AVIATION...18Z DISCUSSION
A SQUALL LINE WILL MOVE ACROSS CENTRAL ALABAMA BETWEEN 18Z AND 00Z
THIS AFTERNOON RESULTING IN VFR CONDITIONS AT ALL TAF SITES FOR 1 TO
3 HOURS THIS AFTERNOON.  THESE STORMS WILL BE ENHANCED BY DAYTIME
HEATING SO STORMS SHOULD DISSIPATE QUICKLY AFTER SUNSET.  WINDS WILL
REMAIN STRONG AND GUSTY...FROM THE SOUTH BETWEEN 10 AND 20
MPH...WITH GUSTS IN EXCESS OF 25.  OVERNIGHT...CEILINGS WILL LOWER
TO AROUND 500 FEET AFTER MIDNIGHT AND.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY IN EFFECT ALL ZONES 10 AM THRU 7 PM THIS EVENING.

&&

17/50
Hazardous weather outlook, May 8, 4:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CDT THU MAY 8 2008

ALZ011>015-017>050-091000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
500 AM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA
TODAY AS A STORM SYSTEM MOVES ACROSS THE AREA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY 10 AM IN THE WEST...AND CONTINUE THROUGH MUCH
OF THE DAY...EXITING THE EASTERN COUNTIES AROUND 9 PM. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH
AND LARGE HAIL.  AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 20
HAVE THE POTENTIAL FOR ISOLATED TORNADOES.

SIGNIFICANT ENVIRONMENTAL WINDS AND LARGE AMOUNTS OF INSTABILITY IN
PLACE ACROSS CENTRAL ALABAMA ARE FAVORABLE FOR SUPERCELL
THUNDERSTORM DEVELOP OUT AHEAD OF A STRONG TO SEVERE LINE OF
THUNDERSTORMS. GIVEN THE NOTED CONDITIONS...SOME SUPERCELLS HAVE THE
POTENTIAL TO BE LONG TRACKED. THE MOST FAVORABLE AREAS FOR
DEVELOPMENT OF SUPERCELLS WILL BE ACROSS THE NORTHERN TWO THIRDS OF
CENTRAL ALABAMA.

BREEZY CONDITIONS ASSOCIATED WITH THIS STORM SYSTEM HAS PROMPTED A
LAKE WIND ADVISORY FOR THE ENTIRE AREA FROM 10 AM THROUGH 7PM.
WINDS WILL BE 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS ON BOTH
FRIDAY AND SATURDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

A COLD FRONT IS FORECAST TO MOVE THROUGH ON SUNDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE TIMING AND
STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN AT THIS TIME...BUT THE
SYSTEM APPEARS SIGNIFICANT WITH THE BEST CHANCE OF SEVERE STORMS
FROM THE EARLY AFTERNOON THROUGH THE EVENING HOURS.

STAY TUNED FOR FURTHER DETAILS IN FUTURE OUTLOOK PRODUCTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
ON THURSDAY AND POSSIBLY AGAIN FROM FRIDAY THROUGH SUNDAY.

17/KLAWS

The radar

The Columbus AFB radar (KGWX), 42 km away, was scanning. The volume nearest the first event began at 17:28 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Marion

When
May 8, 11:30 AM CST
Where
Marion County, 0.99 mi NNW of Hamilton
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.142, -87.989

Metal siding was pulled off a building in downtown Hamilton.

Thunderstorm Wind, Lamar

When
May 8, 11:50 AM CST
Where
Lamar County, 1.5 mi NNE of Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.770, -88.110

Several trees and power lines were blown down along SR-17, north of Vernon.

Tornado, Fayette

When
May 8, 12:06 PM CST to 12:16 PM CST
Where
Fayette County, 3.07 mi SW of Bazemore to 3.77 mi ESE of Bazemore
Rating
EF1
Path length
5.68 mi
Path width
100 yd
Continued into
Walker, Al (BMX)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.865, -87.733

The tornado initially touched down about two and a half miles southwest of the Bazemore Community, one mile north of the intersection of CR-50 and SR-129. The tornado then moved east-northeasward and crossed into Walker County near Barron Creek at State Highway 13. In Fayette County, this tornado destroyed one shed, and damaged another. Other damage in Fayette County was generally light, and confined mostly to snapped off and uprooted trees.

Tornado, Walker

When
May 8, 12:16 PM CST to 12:25 PM CST
Where
Walker County, 2.67 mi SSW of Eldridge to 0.18 mi NE of Kansas
Rating
EF1
Path length
5.36 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
33.885, -87.639

The tornado that had previously touched down in Fayette County crossed into Walker County near Barron Creek at SR-13. It then tracked east-northeastward to the Kansas Community, and lifted just before reaching US-78. In Walker County, numerous trees were snapped off and uprooted, including several very large trees in Kansas.

Thunderstorm Wind, Lamar

When
May 8, 12:20 PM CST
Where
Lamar County, 1.72 mi W of Kennedy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.576, -88.009

Several trees and power lines were blown down near the intersection of SR-17 and SR-96, just west of Kennedy.

Thunderstorm Wind, Tuscaloosa

When
May 8, 12:59 PM CST
Where
Tuscaloosa County, 0.88 mi SE of New Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.562, -87.658

Several trees were blown down on US-43, near the New Lexington Community.

Tornado, Walker

When
May 8, 1:00 PM CST to 1:05 PM CST
Where
Walker County, 6.16 mi NE of Marigold to 8.5 mi ENE of Marigold
Rating
EF1
Path length
2.57 mi
Path width
600 yd
Continued into
Cullman, Al (HUN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.972, -87.183

This tornado touched down on Blooming Grove Road, about six tenths of a mile south of CR-43 near the Marylee Community. From there, it moved almost due east, crossing CR-43 and Smith Lake. Along its path in Walker County, the tornado blew down or snapped off hundreds of trees, damaged or destroyed at least 6 chicken houses, and destroyed at least 5 boat houses at the Euskin Point Marina on Smith Lake.

Thunderstorm Wind, Walker

When
May 8, 1:17 PM CST
Where
Walker County, 3.34 mi WSW of Sipsey
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.797, -87.132

Several trees were blown down on Mountain View Road.

Thunderstorm Wind, Walker

When
May 8, 1:17 PM CST
Where
Walker County, 2.09 mi N of Dora
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.760, -87.105

Several trees were blown down on Darty Hollow Road.

Thunderstorm Wind, Tuscaloosa

When
May 8, 1:27 PM CST
Where
Tuscaloosa County, 8.36 mi E of Sterling
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.559, -87.435

Several trees were blown down on SR-69.

Thunderstorm Wind, Jefferson

When
May 8, 2:05 PM CST
Where
Jefferson County, 0.11 mi NW of Short Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.551, -87.101

Several trees were blown down at the intersection of SR-269 and Short Creek Road.

Thunderstorm Wind, Etowah

When
May 8, 2:22 PM CST
Where
Etowah County, 2.05 mi NNW of Altoona
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.049, -86.328

Several trees were blown down on CR-39, north of Altoona.

Thunderstorm Wind, Tuscaloosa

When
May 8, 2:31 PM CST
Where
Tuscaloosa County, 1.61 mi WNW of Peterson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.242, -87.444

Several trees were blown down on Holt Lock and Dam Road.

Hail, Jefferson

When
May 8, 2:35 PM CST
Where
Jefferson County, 0.13 mi WSW of Gate City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.529, -86.732

Reported near the Eastwood Festival Center.

Thunderstorm Wind, Jefferson

When
May 8, 3:00 PM CST
Where
Jefferson County, 0.58 mi E of Patton Chaple
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
33.380, -86.820

Several trees were blown down.

Hail, Bibb

When
May 8, 3:30 PM CST
Where
Bibb County, 0.9 mi SW of Fairdale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.940, -87.160

Thunderstorm Wind, Bibb

When
May 8, 3:30 PM CST
Where
Bibb County, 0.9 mi SW of Fairdale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.940, -87.160

Several trees and power lines were blown down.

Thunderstorm Wind, Elmore

When
May 8, 6:10 PM CST
Where
Elmore County, 2.24 mi WSW of Martin Lake South
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.721, -85.987

A tree and several power lines were blown down on Prospect Road, near Lake Martin.

Thunderstorm Wind, Montgomery

When
May 8, 6:35 PM CST to 6:45 PM CST
Where
Montgomery County, 1.39 mi SSW of Montgomery to 2.94 mi S of Perrys Mill
Measured
87 kt (100 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.361, -86.307

The area of damage began around the Rosemont Estates area of Montgomery and extended about seven miles southeastward along US Highway 231. The most concentrated area of damage was near the Montgomery Mall, at the intersection of US-80 and US-231. In this area, wind speeds were estimated at near 100 mph. Damage included an automotive shop section within a small strip mall that was destroyed due to a collapsed wall, partially removed roofs from several units at an apartment complex, downed power poles, minor damage to an elementary school building, and several extensively damaged billboards. Elsewhere along the path, winds were estimated to be between 60 and 80 mph, and caused numerous trees to be snapped or uprooted, including at least 4 that fell onto homes. The area of damage was approximately 3 miles wide at its widest point. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyThe tornado archive for Alabama, 2008Warnings in Alabama, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105451, 105326, 98699, 98701, 105329, 105335, 98703, 105340, 105343, 105346, 105351, 105353, 105355, 105358, 105378, 105379, 105381, 105385, 105448.